MAUDE Adverse Event Report: COOK INC MELKER EMERGENCY CRICOTHYROTOMY CATHETER SET; BWC NEEDLE, EMERGENCY AIRWAY

COOK INC MELKER EMERGENCY CRICOTHYROTOMY CATHETER SET; BWC NEEDLE, EMERGENCY AIRWAY
Model Number G06246
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D2a - common device name: additional names: joh tube tracheostomy and tube cuff d2b - procode: additional product codes: joh h3 - device evaluated by mfg? device not returned to manufacturer.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the catheter from a melker emergency cricothyrotomy catheter set kinked.The device was required for an emergency cricothyrotomy procedure performed outside of the hospital.During the procedure, a cricothyroid membrane puncture was performed without complication.Gas aspiration was confirmed.The wire guide was inserted without resistance, and a wide incision was made around the wire.The dilator was advanced over the wire without difficulty and reached the guard without effort.The dilator was then removed.The dilator and catheter were assembled together and were advanced over the wire.At this time, the catheter appeared "too flexible" and was "crushed" against the patient's skin and the dilator and did not advance.Finally, the catheter was inserted with some effort from twisting; however, the twisting movement oriented the catheter towards the "vas" preventing any ventilation.At this time, no adverse effects or additional procedures for the patient were reported due to this occurrence.Additional information regarding the event and patient outcome has been requested but is currently unavailable.
 
Event or Problem Description
In additional information received 08jan2026, it was reported that the surface of the dilator was not lubricated.The dilator was rotated from left to right.After several minutes spent trying to insert the device, the doctor finally managed to pass the cannula through the skin and into the trachea.This event occurred during an emergency response callout outside of the hospital.The patient was in cardiac arrest at the time of device placement.No adverse effects or additional procedures for the patient were reported due to this occurrence.
 
Additional Manufacturer Narrative
Additional information: b5 correction: h6 - annex e this report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: it was reported that the catheter from a melker emergency cricothyrotomy catheter set kinked.The device was required for an emergency cricothyrotomy procedure performed outside of the hospital.The patient was in cardiac arrest at the time of device placement.During the procedure, a cricothyroid membrane puncture was performed without complication.Gas aspiration was confirmed.The wire guide was inserted without resistance, and a wide incision was made around the wire.The dilator was advanced over the wire without difficulty and reached the guard without effort.The dilator was then removed.The dilator and catheter were assembled together and were advanced over the wire.At this time, the catheter appeared "too flexible" and was "crushed" against the patient's skin and the dilator and did not advance.Finally, the catheter was inserted with some effort from twisting; however, the twisting movement oriented the catheter towards the "vas" preventing any ventilation.After several minutes spent trying to insert the device, the doctor finally managed to pass the cannula through the skin and into the trachea.It was noted that the surface of the dilator was not lubricated.No adverse effects or additional procedures for the patient were reported due to this occurrence.Reviews of documentation including the complaint history, device history record (dhr), quality control procedures, and instructions for use (ifu) were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record found that 10 devices from the reported complaint device lot and its related subassembly lots did not pass quality control inspections; however, the affected products were scrapped prior to release from cook.A complaint history search did not identify any other events associated with the reported device lot.Based on the available information, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming product exists either in house or in field.Cook also reviewed product labeling.Cook also reviewed product labeling.The ifu supplied with the device states the following in consideration of the reported failure mode: instructions for use: 7.Advance the handled dilator, tapered end first, into the connector end of the airway catheter until the handle stops against the connector.Note: this step may be performed prior to beginning the procedure.Use of lubrication on the surface of the dilator may enhance fit and placement of the airway catheter.8.Advance the airway catheter/dilator assembly over the wire guide until the proximal stiff end of the wire guide is completely through and visible at the handle end of the dilator.It is important to continually visualize the proximal end of the wire guide during the airway insertion procedure to prevent its inadvertent loss into the trachea.9.Maintaining wire guide position, continue to advance the airway catheter/dilator assembly over the wire guide with a reciprocating motion completely into the trachea.Take care not to advance the tip of the dilator beyond the tip of the wire guide within the trachea.Based on the available information, no product returned, and the results of the investigation, cook determined this event to be component failure unrelated to manufacturing deficiencies.It was reported that the dilator was not lubricated, and lubrication may enhance the fit and placement of the airway catheter.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
MELKER EMERGENCY CRICOTHYROTOMY CATHETER SET
Common Device Name
BWC NEEDLE, EMERGENCY AIRWAY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key23957434
Report Number1820334-2026-00006
Device Sequence Number5625916
Product Code BWC
UDI-Device Identifier00827002062467
UDI-Public(01)00827002062467(17)271217(10)16387704
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K013916
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG06246
Device Catalogue NumberC-TCCS-400
Device Lot Number16387704
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2025
Supplement Date Received by Manufacturer01/08/2026
03/09/2026
Initial Report FDA Received Date01/05/2026
Supplement Report FDA Received Date01/13/2026
03/11/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown